Started gabapentin 4 weeks ago and I've noticed really severe constipation. The first time I went for 2 weeks. Started vomiting, used an enema and many doses of Milk of Magnesia. Then tried Miralax which did not work, and finally Dulcolax (the one that causes contractions of the bowel) which did. Gabapentin has relieved my neuropathic pain immensely. Thinking of trying Lyrica to see if it won't cause this awful side-effect, but the price... the price! Has anyone else had this problem, and if so how did you address it?
They are about equal with this. Most of us with chronic pain just have to learn how to deal with the constipation of the meds we take. Drinking alot of water, getting fiber and taking a stool softener like colace often helps. I've learned that I have to pay attention to my body, if I don't go in 2 days I have to take something stronger and I switch to peri colace. I don't know how you stood it for 2 weeks.
I am beginning my research process because something is causing a constipation problem but I am not sure what. I only take gabapentin and synthroid regarding prescribed medicines otherwise I take vitamins or herbals. Something is causing me to move my bowels yet at the same time create a constipation build up inside my body which causes intense pain up against my back. I went to the ER last month, got an x-ray, and was told it was severe constipation. I followed with a colonic. I will be going to my doctor next week because i take the gabapentin for leg cramps associated with sciatica (Back pain) anyone else having simular issues
I have never experienced constipation while on Gabapentin.
I would think that a stool softener should work. Take one every day.
Good luck to you.
I also started Gabapentin about 4 weeks ago, and have had problems with constipation since I started this medication. Is this common?
I have been on gabapentin now for about a month and a half and I think I have the same digestive issue that you do. The only thing that has given me any relief is prune juice but you have to deal with the serious gas that goes along with it. I hope this answers your question. You Are Not Alone
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.